This forum is for questions and support regarding Caesarean Section , Childbirth, Diabetes, Depression, Fetal Monitoring, Genetic Testing, Hormonal Changes, Labor, Lamaze, Morning Sickness , Nutrition, Parenting, Prenatal Care, Weight gain.
I have been taking HCG shots for weight loss for about 2 months now. I have lost 30 pounds, and have been feeling great. I am late for my period, and have taken a pregnancy urine test which was positive. I then had my family doctor do a blood serum test which showed positive for pregnancy as well. My diet doctor said that if the blood test was positive then it meant I was pregnant, but my OBGYN said that it was probably from the HCG shots that caused it to show positive. I have had a lot of early pregnancy symtoms as well, and I really feel that I am pregnant, but I don't know how to be sure. If I am pregnant then it would be 5 weeks and 5 days, so I really want to know. Do you think the blood serum test was a false positive?
I don't know the answer to your question. Knowing the level detected in the blood test would be helpful.
However, an easy way to know if you are pregnant is to have a pelvic u/s performed. At 5-6 weeks at least a gest sac and yolk sac (if it is a normal intra-uterine pregnancy) should be visible and very possibly a fetal heart rate.
It doesn't mean it was a false positive necessarily, but it could have been leftover hormones from the shots you had that caused it to be positive. You should get a quantitative hcg to find out how high the levels are. Then the doctor should be able to tell you if the levels are consistant with pregnancy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.